MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE

C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE
Model Number 787426
Medical Device Problem Codes Partial Blockage (1065); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the ureter was blocked by itself and could not be used normally.
 
Event or Problem Description
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
The reported event is confirmed, cause unknown.The ureteral stent was returned without the original packaging.An evacuation was completed by biomerics on (b)(6)2022.No visual defects were noted on the sample or suture porthole.The stent did not appear to have been kinked or have any stretching of the material.The tip inner diameter measured 0.040" (based on pic 4) with a pin gage, the overall length was measured at 264mm; the measurements were within specifications.The guidewire requirements did not pass.When inserting a 0.035" guidewire, it was confirmed the passage was blocked and the stoppage occurred on the bladder end of the sample.After removal of the blockage, the object was evaluated.The foreign matter appears to be black tubing measuring 2.5" long.The tubing is not produced or used at the biomerics location.It is unknown if the foreign material was within the device prior to the packaging being opened or was implanted during use.A potential root cause for this event could be, "defective components from supplier / with contamination" or "no follow up to production areas cleaning procedure" the product was used for treatment purposes and contributed to the reported event.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and with applicable local, state and federal laws and regulations.This is a single use device.Do not re-sterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Indications for use: the inlay optima® ureteral stent and multi-length ureteral stent with suture are indicated to relieve obstruction in a variety of benign, malignant and post-traumatic conditions in the ureter.These conditions include stones and/or stone fragments, or other ureteral obstructions such as those associated with ureteral stricture, malignancy of abdominal organs, retroperitoneal fibrosis or ureteral trauma, or in association with extracorporeal shock wave lithotripsy (eswl).The stent may be placed using endoscopic surgical techniques or percutaneously using standard radiographic technique.It is recommended that the indwelling time not exceed 365 days.The stent is not intended as a permanent indwelling device.Description: the inlay optima® ureteral stent and multi-length ureteral stent is a coated, double pigtail ureteral stent with a monofilament suture loop attached to aid in stent removal.The stent is available in two forms: a single size or a customizable multi-length size.The following items are included with each stent: 1 ureteral stent with suture 1 push catheter with radiopaque band 1 pigtail straightener 1 guidewire* (optional) *note: a 4.7 fr stent is compatible with a.035¿ guidewire and 6, 7, and 8 fr stents are compatible with a.038¿ guidewire.In vitro testing conducted on the inlay optima® ureteral stent and multi-length ureteral stent indicate reduced accumulation of urine calcium salts as assayed by calcium when compared to a control.Correlation of in vitro data to clinical outcome has not been established.Choong, sks, wood, s, whitfield, hn.¿a model to quantify encrustation on ureteric stents, urethral catheters, and polymers intended for urological use,¿ bju international (2000), 86, 414-421.Contraindications: no known contraindications for use.Precautions: ¿ suture may be cut off prior to stent placement.Remove suture if indwelling time is expected to be longer than 14 days.¿ avoid improper handling of stent such as bending, kinking, tearing, etc.Misuse could damage the overall integrity of the stent.¿ ureteral stents should be checked periodically for signs of encrustation and proper function.Periodic checks of the stent by cystoscopic and/or radiographic procedures are recommended at intervals deemed to be appropriate by the physician in consideration of the individual patient¿s condition and other patient specific factors.When long-term use is indicated, it is recommended that indwelling time not exceed 365 days.The stent is not intended as a permanent indwelling device.* ¿ with any ureteral stent, migration is a possible complication, which could require medical intervention for removal.Selection of too short a stent may result in migration.¿ care should be exercised when removing the stent from the inner polybag to eliminate tearing or fragmentation.¿ the insertion of a ureteral stent should only be done by those individuals who have comprehensive training in the techniques and risks of the procedure.Multi-length ureteral stents: formation of knots in multi-length ureteral stents may occur.This may result in injury to the ureter during removal and/or the need for additional surgical intervention.The presence of a knot should be considered if significant resistance is encountered during attempts at removal.Potential complications: potential complications associated with retrograde/antegrade positioning of indwelling ureteral stents include the following: ¿ edema ¿ stone formation ¿ peritonitis ¿ extravasation ¿ ureteral reflux ¿ stent dislogdgement, ¿ fistula formation ¿ loss of renal function fragmentation, migration, occlusion ¿ hemorrhage ¿ pain/discomfort ¿ stent encrustation ¿ hydronephrosis ¿ perforation of kidney, renal ¿ ureteral erosion ¿ infection pelvis, ureter and/or bladder ¿ urinary symptoms directions for use: 1.Determine the proper stent length for the patient.This is generally calculated from the baseline pyelogram.Accurate measurements will optimize drainage efficiency and patient comfort.2.Insert the cystoscope then pass the guidewire* through the scope until the tip is in the renal pelvis.3.Move the pigtail straightener over the proximal end (kidney coil end) of the ureteral stent allowing easier insertion onto the guidewire.Remove pigtail straightener once the stent is secure on the guidewire.4.Pass the stent over the guidewire through the cystoscope by using the push catheter for proper placement.5.Watch the distal end (bladder coil end) of the stent or the radiopaque, proximal end of the pusher.Stop advancing when the stent¿s distal end marker reaches the ureterovesical junction (uvj).**(see below for proper placement directions on the multi-length ureteral stent.) 6.Withdraw the guidewire slowly.The stent will form a pigtail automatically.7.Carefully remove the push catheter.*activate the guidewire coating according to the ¿instructions for use¿ found within the guidewire packaging.**multi-length ureteral stent placement: to accurately size this stent count the marker bands as it is being advanced into the ureter.The first large band indicates the 22cm length.The second and third bands indicate 24cm and 26cm lengths respectively.The last large band is the 28cm length.If you need to place for the 30cm and 32cm lengths, use the attached suture or endoscopic forceps to gently pull back on the stent unwinding the coil from the kidney." correction: d,f,h.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description

Brand Name
BARD® INLAY OPTIMA® URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE
Common Device Name
GUIDEWIRE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key13237022
Report Number1018233-2021-08778
Device Sequence Number4727852
Product Code FAD
UDI-Device Identifier10801741015363
UDI-Public(01)10801741015363
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K043193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2025
Device Model Number787426
Device Catalogue Number787426
Device Lot NumberNGEX4753
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/27/2021
Supplement Date Received by Manufacturer04/28/2022
Initial Report FDA Received Date01/12/2022
Supplement Report FDA Received Date05/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown